I have been taking Dexilant for several months (30mg) and following an endoscopy a month ago, the gastroenterologist increased it to 60mg because he said I have scarring in my esophagus. Since then, my reflux and nausea around dinner time have gotten worse. Is this normal?

26-year-old woman5 years ago
0 like
4754 views
an hour

Dimitrios Retalis · 5 years ago
Hello Mrs.: dexilant does not make reflux worse. On the contrary, by increasing the dose, the symptoms should decrease. Have you changed your diet? Do you avoid products that irritate the stomach such as spices, tomatoes, coffee, soft drinks, etc? Are you eating more at the end of the day? Try to make an appointment with the gastroenterologist to discuss this with him. The doctor will decide if the dexilant can be changed for another medication in the same class or if you can be prescribed medication to take 'as needed' in case of reflux in the evening. Good luck to you
26-year-old woman · 5 years ago
Yes, I don't eat fatty, sweet, spicy or any other irritating food anymore. I will see my gastro enterologist again within a month but until then it is very difficult for me to live with all these relfux. The pharmacist had recommended me to take zantac 1h before supper in addition to the dexilant 60 mg in the morning but I find it quite intense in combination
Dimitrios Retalis · 5 years ago
This is a good suggestion by your pharmacist at this time. If the symptoms do not subside with this combination, contact the secretary of your gastroenterologist to try to bring forward the appointment. The doctor may evaluate the whole thing by camera to see how you are doing
26-year-old woman · 5 years ago
I already had an endoscopy less than a month ago.
Dimitrios Retalis · 5 years ago
A follow-up with the specialist is necessary. Please make an appointment with him to discuss this... for the time being, start the ranitidine but a follow-up is essential. Good luck

0 like

Need help with your health?
Ask your question to a real pro!